helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
ngbanderson

cognitive issues with meds

6 posts in this topic

my husband is starting to exhibit signs of real forgetfulness and confusion. I notice this is worse about an hour after he takes his meds. Just now he forgot why he came upstairs or he'll forget words. Obviously he can't go off his medications but has anyone else had to deal with this? I do think it's meds related as opposed to alzheimers. He's had parkinsons now for about 12 years but this forgetfullness seems to have ramped up significantly just in the last couple of months. I'm confused by what seems to be a very sudden downturn.....

Share this post


Link to post
Share on other sites

That happens to me all the time. I am told it is because I have significant cognitive deficits. I play word games like Catch Phrase to keep up my cognition as best I can. Has he seen a speech therapist? Mine gave me lots of tips and tricks to combat forgetfulness.

Share this post


Link to post
Share on other sites

the agonists caused real cognition problems for my wife. Also stress will cause problems outside of dementia. I went throught he top ten signs of dementia and she had six of them while on the agonists- Mirapex and Requip both caused it. Research shows they can be a problem. I am just so surpised they are so widely used with the side effects and the neurologist won't listen to the caregiver, at least in my case until I forced the issue.

Share this post


Link to post
Share on other sites

Thanks everyone....it seems like a fairly common problem. It's just what do you do? He's on sinemet as well as azelect. Plus he has really really low blood pressure which also doesn't help. When we've talked with the doctor he basically just says well that's the way it is and there's nothing to do. I'm going to suggest the speech therepist again....just so frustrating because when he's good he's great but when he's bad I'm afraid to leave him alone. Plus as a caregiver I'm now seeing that there are other things I'm going to have to take over....and it all starts to feel a bit overwhelming. Grateful for this forum.

Share this post


Link to post
Share on other sites

Are you seeing a Movement Disorder Specialist? They might have some ideas about medicines since this is a new development. My husband developed similiar sypmtoms (like Coach's wife) when trying Mirapex last year. Took a good six weeks off the medicine for him to come "back" to me. My husband's MDS isn't into changing medicines just to make changes but always has an idea or two to try to make things better. One time, it was as simple as taking one of his pills a little earlier in the day so he could sleep better. Good luck. It is overwhelming!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0